Michigan, 2011Flash Flooding and Hail in Michigan, August 13, 2011
August 13, 2011 · NWS GRR · 7 events in 6 counties and zones
Thunderstorm wind damage included downed trees and power lines across portions of Calhoun, Kent and Ottawa counties. The southern half of Newaygo county experienced significant flooding where campers in Henning Park just east northeast of the town of Newaygo were evacuated.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm wind damage included downed trees and power lines across portions of Calhoun, Kent and Ottawa counties. The southern half of Newaygo county experienced significant flooding where campers in Henning Park just east northeast of the town of Newaygo were evacuated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Aug 13, 6:41 AM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 6:41 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 AM EDT SAT AUG 13 2011
LATEST UPDATE...AVIATION...HYDROLOGY
.SYNOPSIS...(400 AM EDT SAT AUG 13 2011)
A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS
ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO
SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING.
IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS
WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR
EARLY NEXT WEEK.
&&
.SHORT TERM...(400 AM EDT SAT AUG 13 2011)
(TODAY THROUGH MONDAY AFTERNOON)
RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS
OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS
POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE
PERSISTED FOR SEVERAL HOURS NOW.
LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND
THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT
TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD
COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND
CONVECTIVE POTENTIAL.
IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH
AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS
WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES
GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF.
DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH
HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY
1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR
FORECAST AREA.
THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT
SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY
EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY
NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE
WEST.
&&
.LONG TERM...(400 AM EDT SAT AUG 13 2011)
(MONDAY NIGHT THROUGH FRIDAY)
ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING
THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED
POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF
WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT
THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN
ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT
APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST
FORECAST AREA.
&&
.AVIATION...(741 PM EDT SAT AUG 13 2011)
HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR
CONDITIONS THIS MORNING. CONDITIONS SHOULD IMPROVE THIS AFTERNOON
BUT MORE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME MVFR AND
POSSIBLY IFR FOG FORMING TONIGHT.
&&
.MARINE...(400 AM EDT SAT AUG 13 2011)
WEAK TO MODERATE WIND AND WAVE ACTION IS ANTICIPATED TODAY WITH A
WEAK PRESSURE GRADIENT IN PLACE AS LOW PRESSURE MOVES ACROSS
MICHIGAN TODAY. WINDS AND WAVES WILL INCREASE TONIGHT AND
PARTICULARLY ON SUNDAY AS WINDS VEER TO THE NORTH TO NNE. AREAS
NORTH OF WHITEHALL MAY REACH SMALL CRAFT ADVISORY CONDITIONS SUNDAY.
HOWEVER THE NNE WIND TRAJECTORY MAY KEEP MOST OF THE LARGER WAVES OF
4 FEET OR HIGHER A LITTLE FURTHER WEST OF OUR NEARSHORE WATERS.
&&
.HYDROLOGY...(741 AM EDT SAT AUG 13 2011)
RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH
SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN
MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON
THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO
SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF
THOSE BASINS TODAY.
FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND
SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH
THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO
COUNTIES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...NONE
&&
SYNOPSIS: LAURENS
SHORT TERM: LAURENS
LONG TERM: OSTUNO
AVIATION: OSTUNO
MARINE: LAURENS
HYDROLOGY: OSTUNO
Hazardous weather outlook, Aug 13, 4:56 AM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 AM EDT SAT AUG 13 2011
MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
556 AM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
STRONG THUNDERSTORMS ARE POSSIBLE TODAY ALONG WITH HEAVY RAINFALL.
THE MAIN THREATS WILL BE FLOODING OF SMALL STREAMS AND URBAN AREAS
ALONG WITH HAIL UP TO AN INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ844>849-141000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
556 AM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS
WINDS BECOME ONSHORE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A
COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT
SUNDAY NIGHT.
OSTUNO
In the hours before
Local storm report, Aug 13, 9:07 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM HEAVY RAIN 2 WNW NORTON SHORES 43.17N 86.29W
08/13/2011 M2.54 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
1001 AM HEAVY RAIN 4 NNW HOLLAND 42.84N 86.14W
08/13/2011 M1.18 INCH OTTAWA MI COCORAHS
24 HOUR RAINFALL ENDING AT 8 AM.
1001 AM HEAVY RAIN 3 SSE MUSKEGON 43.18N 86.23W
08/13/2011 M3.02 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
&&
MKALEMBKLocal storm report, Aug 13, 9:11 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HAIL 1 E MUSKEGON 43.22N 86.23W
08/13/2011 E0.25 INCH MUSKEGON MI AMATEUR RADIO
0545 AM HEAVY RAIN 4 W HESPERIA 43.57N 86.12W
08/13/2011 M1.50 INCH OCEANA MI TRAINED SPOTTER
12 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 4 WSW FREMONT 43.44N 86.02W
08/13/2011 M1.15 INCH NEWAYGO MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0739 AM HEAVY RAIN 3 WSW HART 43.68N 86.42W
08/13/2011 M2.03 INCH OCEANA MI CO-OP OBSERVER
RAINFALL FROM 9 PM FRIDAY THROUGH 730 AM SATURDAY.
0739 AM HEAVY RAIN 9 E WHITE CLOUD 43.57N 85.59W
08/13/2011 M0.67 INCH NEWAYGO MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 730 AM.
0758 AM HEAVY RAIN 4 E KENTWOOD 42.90N 85.51W
08/13/2011 M0.69 INCH KENT MI OFFICIAL NWS OBS
24 HOUR RAINFALL ENDING AT 755 AM.
0758 AM HEAVY RAIN 4 SSE MUSKEGON 43.17N 86.22W
08/13/2011 M2.73 INCH MUSKEGON MI OFFICIAL NWS OBS
24 HOUR RAINFALL ENDING AT 755 AM.
0802 AM HEAVY RAIN 6 NNW SCOTTVILLE 44.03N 86.33W
08/13/2011 M0.97 INCH MASON MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0802 AM HEAVY RAIN 5 NW GRANT 43.39N 85.88W
08/13/2011 M1.69 INCH NEWAYGO MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0802 AM HEAVY RAIN 4 NNE WALKERVILLE 43.77N 86.09W
08/13/2011 M1.51 INCH OCEANA MI COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM.
0821 AM HEAVY RAIN 3 ESE ALLENDALE 42.96N 85.90W
08/13/2011 M0.53 INCH OTTAWA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0824 AM HEAVY RAIN 3 N WHITE CLOUD 43.61N 85.77W
08/13/2011 M1.80 INCH NEWAYGO MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0835 AM HEAVY RAIN HOLLAND 42.78N 86.11W
08/13/2011 M1.12 INCH OTTAWA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 830 AM.
0847 AM HEAVY RAIN SCOTTVILLE 43.95N 86.28W
08/13/2011 M1.03 INCH MASON MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 8 AM.
0915 AM HEAVY RAIN MEARS 43.68N 86.42W
08/13/2011 M1.90 INCH OCEANA MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM.
0924 AM HEAVY RAIN BLOOMINGDALE 42.38N 85.96W
08/13/2011 M1.88 INCH VAN BUREN MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0924 AM HEAVY RAIN BIG RAPIDS 43.70N 85.48W
08/13/2011 M0.55 INCH MECOSTA MI CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 7 AM.
0934 AM HAIL GLENN 42.52N 86.23W
08/13/2011 M0.25 INCH ALLEGAN MI TRAINED SPOTTER
0943 AM HEAVY RAIN 1 E HOLLAND 42.78N 86.09W
08/13/2011 M1.08 INCH OTTAWA MI TRAINED SPOTTER
RAINFALL FROM 550 AM THROUGH 745 AM.
1001 AM HEAVY RAIN 2 WNW NORTON SHORES 43.17N 86.29W
08/13/2011 M2.54 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
1001 AM HEAVY RAIN 4 NNW HOLLAND 42.84N 86.14W
08/13/2011 M1.18 INCH OTTAWA MI COCORAHS
24 HOUR RAINFALL ENDING AT 8 AM.
1001 AM HEAVY RAIN 3 SSE MUSKEGON 43.18N 86.23W
08/13/2011 M3.02 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 9 AM.
&&
MKALEMBKSpecial weather statement, Aug 13, 9:37 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 AM EDT SAT AUG 13 2011
MIZ064-065-071>073-131530-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
1037 AM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM NEAR OTSEGO IN SOUTHEAST ALLEGAN
COUNTY SOUTHWESTWARD TO ABOUT 5 MILES OFF SHORE OF VAN BUREN STATE
PARK OVER LAKE MICHIGAN. THESE STORMS WERE MOVING TO THE EAST AT 25
MPH.
HAIL TO A HALF INCH IN DIAMETER...WINDS GREATER THAN 30
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN ARE ALL
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGDALE... BREEDSVILLE... PLAINWELL...
COVERT... BANGOR... KENDALL...
GOBLES... DELTON... MCDONALD...
HARTFORD... ALAMO... HICKORY CORNERS...
GLENDALE... BANFIELD... LAWRENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DUE TO THE FREQUENT LIGHTNING AND HEAVY RAIN YOU SHOULD SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4220 8623 4224 8623 4224 8636 4224 8637
4235 8631 4243 8628 4252 8607 4251 8562
4249 8507 4220 8528 4216 8600
TIME...MOT...LOC 1434Z 276DEG 21KT 4248 8560 4230 8639
DUKELocal storm report, Aug 13, 10:26 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1126 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HEAVY RAIN NORTON SHORES 43.16N 86.26W
08/13/2011 M2.80 INCH MUSKEGON MI TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM.
&&
MKALEMBKLocal storm report, Aug 13, 10:40 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1140 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HEAVY RAIN 3 ESE WOLF LAKE 43.24N 86.05W
08/13/2011 M2.40 INCH MUSKEGON MI COCORAHS
24 HOUR RAINFALL ENDING AT 8AM.
&&
MKALEMBKLocal storm report, Aug 13, 10:49 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1149 AM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL BATTLE CREEK 42.32N 85.19W
08/13/2011 E0.88 INCH CALHOUN MI TRAINED SPOTTER
JUST BEGAN IN DOWNTOWN BATTLE CREEK.
&&
MKALEMBKEvent by event
3 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.
Hail, Calhoun
- When
- August 13, 10:49 AM EST
- Where
- Calhoun County, 0.51 mi W of Battle Creek
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.320, -85.190
A trained spotter reported seven eighths inch diameter hail in downtown Battle Creek.
Flash Flood, Van Buren
- When
- August 13, 11:30 AM EST to 3:30 PM EST
- Where
- Van Buren County, Van Buren Bluffs to 7.21 mi N of Cableton
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 42.350, -86.300
Numerous roads were washed out as reported by road commission. Flash flooding occurred on 2nd avenue in South Haven and forced the cancellation of the National Blueberry Festival.
Flash Flood, Newaygo
- When
- August 13, 12:00 PM EST to 2:00 PM EST
- Where
- Newaygo County, 2.65 mi SE of Hesperia to 2.85 mi WSW of Bridgeton
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.543, -85.993
Significant flooding occurred across the southern half of Newaygo county and campers in Henning Park just east northeast of Newaygo had to be evacuated. These campers were part of the Newaygo National Kayak and Canoeing Championships. Several roads in the county were closed due to flash flooding.
Thunderstorm Wind, Ottawa
- When
- August 13, 2:00 PM EST
- Where
- Ottawa County, 1.47 mi SSE of Zeeland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 42.810, -86.020
A tree came down and also took power lines down in Zeeland.
Thunderstorm Wind, Kent
- When
- August 13, 2:45 PM EST
- Where
- Kent County, 2.13 mi SSE of Alpine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 43.040, -85.670
One inch hail was reported in Grandville and some wind damage was reported in Comstock Park in the Westgate Bowl area.
Thunderstorm Wind, Calhoun
- When
- August 13, 4:22 PM EST
- Where
- Calhoun County, 0.86 mi NW of Athens
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 42.090, -85.240
Calhoun county officials reported a severe thunderstorm blew down several trees onto M-66.
Hail, Jackson
- When
- August 13, 5:00 PM EST to 5:01 PM EST
- Where
- Jackson County, Woodville
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.250, -84.430
Three quarters inch hail was reported one mile west of Jackson by an amateur radio operator.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Indiana, August 13, 20117 deaths · 43 injured · $998,000 · 1.75 in hail · 28 events
- Hail and Damaging Wind in Illinois, August 13, 2011$2.1 million · 2.5 in hail · 24 events
- Lightning Strike in Louisiana, August 13, 201115 injured · 1 event
- Damaging Winds in Mississippi, August 13, 20111 injured · $256,000 · 70 kt wind · 5 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 2011$200,000 · 7 events
- Damaging Winds in Kentucky, August 13, 2011$35,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in New York, August 13, 2011$60,000 · 52 kt wind · 4 events
- Damaging Winds in Louisiana, August 13, 2011$46,000 · 55 kt wind · 4 events
- Flash Flood and Flood in South Carolina, August 13, 2011$35,000 · 2 events
- Flood and Hail in Illinois, August 13, 2011$7,000 · 2 in hail · 25 events
- Damaging Winds in Florida, August 13, 20112 injured · 50 kt wind · 6 events
- Hail and Damaging Winds in Georgia, August 13, 2011$19,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337954, 340735, 337962, 337956, 337957, 337959, 337961.